Inégalité de Vojta généralisée  [ Generalized Vojta inequality ]
Bulletin de la Société Mathématique de France, Volume 133 (2005) no. 4, p. 459-495

The method introduced by Vojta to give a different proof of Mordell's conjecture has been generalized by Faltings to establish Lang's conjecture on abelian varieties and then further extended by Vojta to deal with semi-abelian varieties. In each case, the heart of the proof can be summarized in an inequality of heights, obtained via diophantine approximation. Here, we present a generalization of this step. We show it is not necessary to work with algebraic groups for this part and phrase our theorem only in terms of sheaves on projective schemes. This allows us to introduce more parameters in the statement and offers a wider range of applications. In the semi-abelian case, we obtain a variation of Vojta's result which implies Poonen's conjecture. Even in the abelian case, our inequality leads to strengthenings of Faltings' theorem.

La méthode que Vojta a introduite dans sa preuve de la conjecture de Mordell et que Faltings a étendue pour prouver la conjecture de Lang sur les sous-variétés de variétés abéliennes repose sur une inégalité de hauteurs obtenue par approximation diophantienne. Nous montrons qu'une telle inégalité peut s'énoncer de manière très générale en dehors du contexte des groupes algébriques. Ce faisant, nous lui conférons également plus de souplesse, ce qui conduit à des applications nouvelles même sur les variétés abéliennes.

DOI : https://doi.org/10.24033/bsmf.2494
Classification:  11G35,  11G50,  14G25
Keywords: heights, Lang's conjectures
@article{BSMF_2005__133_4_459_0,
     author = {R\'emond, Ga\"el},
     title = {In\'egalit\'e de Vojta g\'en\'eralis\'ee},
     journal = {Bulletin de la Soci\'et\'e Math\'ematique de France},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {133},
     number = {4},
     year = {2005},
     pages = {459-495},
     doi = {10.24033/bsmf.2494},
     zbl = {1136.11043},
     mrnumber = {2233693},
     language = {fr},
     url = {http://www.numdam.org/item/BSMF_2005__133_4_459_0}
}
Rémond, Gaël. Inégalité de Vojta généralisée. Bulletin de la Société Mathématique de France, Volume 133 (2005) no. 4, pp. 459-495. doi : 10.24033/bsmf.2494. http://www.numdam.org/item/BSMF_2005__133_4_459_0/

[1] E. Bombieri - « On G-functions », Recent progress in analytic number theory (Durham 1979), vol.II (H. Halberstam & C. Hooley, éds.), Academic Press, 1981, p. 1-67. | MR 637359 | Zbl 0461.10031

[2] -, « The Mordell conjecture revisited », 17 (1990), p. 615-640, Erratum : ibid. t.18 (1991), p.473. | Numdam | MR 1093712

[3] J.-B. Bost, H. Gillet & C. Soulé - « Heights of projective varieties and positive Green forms », 7 (1994), p. 903-1027. | MR 1260106 | Zbl 0973.14013

[4] M. Chardin - « Contributions à l'algèbre commutative effective et à la théorie de l'élimination », Thèse, Université Paris VI, 1990.

[5] G. Faltings - « Diophantine approximation on abelian varieties », 133 (1991), p. 549-576. | MR 1109353 | Zbl 0734.14007

[6] -, « The general case of S.Lang's conjecture », Barsotti Symposium in Algebraic Geometry (Abano Terme, 1991), Perspect. Math., vol. 15, Academic Press, San Diego, CA, 1994, p. 175-182. | MR 1307396 | Zbl 0823.14009

[7] S. Lang - Fundamentals of diophantine geometry, Springer-Verlag, 1983. | MR 715605 | Zbl 0528.14013

[8] B. Poonen - « Mordell-Lang plus Bogomolov », 137 (1999), p. 413-425. | MR 1705838 | Zbl 0995.11040

[9] G. Rémond - « Intersection de sous-groupes et de sous-variétés, II », Journal de l'institut de mathématiques de Jussieu, à paraître. | Zbl 1170.11014

[10] -, « Inégalité de Vojta en dimension supérieure », 29 (2000), p. 101-151. | Numdam | MR 1765539 | Zbl 0972.11052

[11] -, « Géométrie diophantienne multiprojective », Introduction to algebraic independence theory (Y. Nesterenko & P. Philippon, éds.), vol. 1752, Springer-Verlag, 2001, p. 95-131. | MR 1837822

[12] -, « Sur le théorème du produit », J. Théor. Nombres Bordeaux 13 (2001), p. 287-302. | Numdam | MR 1838088 | Zbl 1047.14003

[13] -, « Sur les sous-variétés des tores », 134 (2002), p. 337-366. | MR 1943907 | Zbl 1101.14030

[14] -, « Approximation diophantienne sur les variétés semi-abéliennes », 36 (2003), p. 191-212. | Numdam | MR 1980310 | Zbl 1081.11053

[15] G. Rémond & E. Viada - « Problème de Mordell-Lang modulo certaines sous-variétés abéliennes », Int. Math. Res. Notices 35 (2003), p. 1915-1931. | Zbl 1072.11038

[16] P. Vojta - « Siegel's theorem in the compact case », 133 (1991), p. 509-548. | MR 1109352 | Zbl 0774.14019

[17] -, « Integral points on subvarieties of semiabelian varieties, I », 126 (1996), p. 133-181. | MR 1408559 | Zbl 1011.11040

[18] S. Zhang - « Distribution of almost division points », 103 (2000), p. 39-46. | MR 1758238 | Zbl 0972.11053